MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE BALANCE MIDDLEWEIGHT UNIVERSAL II GUIDE WIRE

ABBOTT VASCULAR HI-TORQUE BALANCE MIDDLEWEIGHT UNIVERSAL II GUIDE WIRE
Model Number 1009666
Medical Device Problem Codes Difficult to Remove (1528); Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record could not be conducted as the lot number was not provided.Additionally, a review of the complaint history was not conducted because the lot number was not provided.The investigation was unable to determine a conclusive cause for the reported difficulty.Based on the information reviewed, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.The nc trek device will be filed under another medwatch report number.
 
Event or Problem Description
It was reported that the procedure was to treat an unspecified lesion.The balance middle weight guide wire (bmw gw) was advanced to the lesion.Then the 3.0x15mm nc trek balloon was attempted to be advanced but met resistance with the gw.It was then attempted to remove the balloon but could not remove from the guide wire, therefore while attempting to remove both, the balloon broke.Resistance was met with both devices during removal.Another device was used to successfully complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual and dimensional inspections were performed on the returned device.The reported difficulty to advance/position and difficulty to remove were unable to be confirmed due to the returned condition of the device.A review of the lot history record could not be conducted as the lot number was not provided.Additionally, a review of the complaint history was not conducted due to no lot number being provided.The investigation determined the reported difficulties and noted damages appear to be related to operation circumstances of the procedure.There is no indication of a product quality issue with respect to design, manufacture or labeling of the device.D10, h3: device status changed from not returned to returned.Method code 4115 was removed.Conclusion code 67 was removed.

Brand Name
HI-TORQUE BALANCE MIDDLEWEIGHT UNIVERSAL II GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9938093
Report Number2024168-2020-03494
Device Sequence Number2718251
Product Code DQX
UDI-Device Identifier08717648118739
UDI-Public08717648118739
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K072460
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1009666
Device Catalogue Number1009666
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/28/2020
Initial Date Received by Manufacturer 03/18/2020
Supplement Date Received by Manufacturer04/23/2020
Initial Report FDA Received Date04/08/2020
Supplement Report FDA Received Date05/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NC TREK BALLOON